Document Detail


Allergic reactions to gadodiamide following interventional spinal procedures: a report of 4 cases.
MedLine Citation:
PMID:  17964888     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Gadodiamide is currently considered a safe alternative for use in interventional spinal procedures in persons with a documented allergic response to iodine-based contrast dyes and with adequate renal function. The most common reactions to gadodiamide are nausea, emesis, and headache. These reactions usually are self-limited and are reported to occur in less than 1% of patients. We report the cases of 4 patients who developed an allergic reaction to gadodiamide, 3 of whom presented within the same week, after minimally invasive interventional spinal procedures at an outpatient private practice facility. Furthermore, 3 of the 4 patients had previously been exposed to gadodiamide during prior interventional spinal procedures without reaction, and the fourth patient had a reaction on the first exposure. The clinical presentation was manifested as a rash in 3 of the 4 patients, whereas the fourth patient experienced fevers and rigors along with rash. Because the injections of gadodiamide were not administered in succession, different vials of gadodiamide were used in each patient, and the injections were given by different clinicians at different spinal levels, we hypothesize that these patients experienced an allergic reaction, rather than contamination of the gadodiamide solution. These cases may call into question the safety of gadodiamide as an alternative contrast agent.
Authors:
Casey J O'Donnell; William G Cano
Related Documents :
8283068 - Group specific component (gc) in erythema nodosum leprosum (enl).
16871928 - Nasal patency measured by acoustic rhinometry in east asian patients with sleep-disorde...
17680908 - Sensitization to serum albumins in children allergic to cow's milk and epithelia.
8110318 - The value of radiographs in the management of the fractured nose.
18479758 - Auditory brainstem response and otoacoustic emissions in duane retraction syndrome.
21585648 - Migraineurs show a high prevalence of antiphospholipid antibodies.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Archives of physical medicine and rehabilitation     Volume:  88     ISSN:  1532-821X     ISO Abbreviation:  Arch Phys Med Rehabil     Publication Date:  2007 Nov 
Date Detail:
Created Date:  2007-10-29     Completed Date:  2007-12-06     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  2985158R     Medline TA:  Arch Phys Med Rehabil     Country:  United States    
Other Details:
Languages:  eng     Pagination:  1465-7     Citation Subset:  AIM; IM    
Affiliation:
University Rehabilitation, East Providence, RI, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adrenal Cortex Hormones / administration & dosage*
Adult
Contrast Media / administration & dosage*
Drug Eruptions / diagnosis,  etiology*
Drug Hypersensitivity / diagnosis,  etiology*
Female
Fluoroscopy
Gadolinium DTPA / adverse effects*
Humans
Injections, Epidural
Low Back Pain / radiography,  rehabilitation*
Male
Middle Aged
Nerve Block
Radiology, Interventional
Recurrence
Retreatment
Chemical
Reg. No./Substance:
0/Adrenal Cortex Hormones; 0/Contrast Media; 122795-43-1/gadodiamide; 80529-93-7/Gadolinium DTPA

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Exercise therapy and other types of physical therapy for patients with neuromuscular diseases: a sys...
Next Document:  Prolonged, severe intrathecal baclofen withdrawal syndrome: a case report.